MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.Physio observed that the reported event code was logged on a previous date, but was not repeatable.Physio replaced the main keypad assembly as a precaution.After other unrelated repairs were completed, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio further evaluated the removed main keypad assembly in a test device and verified the reported issue.The shock switch measured a high resistance which caused the reported issue.
 
Event or Problem Description
The customer contacted physio-control to report that their device was unable to deliver defibrillation energy.The customer advised, that when the shock button was pressed to deliver the energy, the device would disarm and dump the energy charge internally.The customer indicated that this happened consistently at the 100, 300 and 360 joule settings, and intermittently at 200 joules.When this occurred their device service indicator was illuminated and their device logged an event code in the device¿s memory that is related to a potential failure of the device to deliver defibrillation energy.There was no patient use associated with the reported event.
 
Additional Manufacturer Narrative
This product complaint requires a supplemental mdr to document that field action number 301587611/18/2019-001c is relevant to the reported issue.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8020394
Report Number0003015876-2018-01812
Device Sequence Number16502528
Product Code MKJ
UDI-Device Identifier00883873911815
UDI-Public00883873911815
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-11/18/2019-001C
Patient Sequence Number1